Jump to content
Sign in to follow this  
Susan Cornett

Post-chemo side effects

Recommended Posts

Hello, all!  I had my first round of chemo in the spring of 2016 and finished my second round of chemo in July of 2017.  Most side effects abated after some time.  But over the last few days, my neuropathy has come roaring back.  I have no idea what has brought it back.  I don't have any other medical conditions that typically cause neuropathy (i.e. diabetes) but I have had the most stressful work week that I've had in almost 3 years.  Don't know if stress contributes but it sure can't help.

Has anyone else had side effects pop up long after treatment was completed?

Share this post


Link to post
Share on other sites

Susan,

Yes and it was (is) neuropathic pain — Taxol Toes — to be specific. It showed up after my second thoracic surgery, a very stressful experience (about 8 months after my last infusion).

Moreover, stress always makes my pain more active so I’ve learned to avoid stressing situations. I recall my oncologist telling me it was a short duration problem. At my last consult, he redefined “short” saying the medical profession had few long tenured survivors to assess duration. Now that many more of us are living, he thinks it is likely permanent. 

Stay the course. 

Tom

Share this post


Link to post
Share on other sites

Thanks, Tom.  I've grown accustomed to the tinnitus and it's probably here to stay.  But the neuropathy definitely took me by surprise.  Perhaps a few days exploring the California coast will make it better.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×